# SDR CA070723001

- Difficulty date: July 19, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Beech A100
- Aircraft time: 19,212 hours
- Engine: Pwa PT6A28
- Propeller: Mcauly 4HFR34C762
- System (JASC): 3250 · Landing Gear Steering System
- Part: Rod
- Part number: 50820035
- Condition: Corroded
- Location: Nlg Steering
- Part time: 20,586 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING THE REPLACEMENT OF RODEND P/N F4-19 ON THE NOSE LANDING GEAR STEERING BARREL ASSY. P/N 50820042-601 WAS DISASSEMBLED TO FACILITATE THE REMOVAL OF THE RODEND FROM THE ROD ASSY P/N 50-820035 (ITEM 21). AFTER DISASSY IT WAS NOTICED THAT THE ROD ASSY WAS HEAVILY CORRODED. THE CORROSION SEEMED TO START FROM INSIDE THE ROD ASSEMBLY AND WORKED ITS WAY OUT, CAUSING THE HARD CHROME TO FLAKE OFF IN 4 SPOTS ALL NEAR THE CARTER OF THE HOLLOW TUBE REVEALING A HOLES IN THE PARENT METAL COMPLETELY THROUGH THE WALL OF THE TUBE. THE ROD ASSEMBLY WAS REPLACED AND THE AIRCRAFT RETURNED TO SERVICE.  THERE IS NO CURRENT REQUIREMENT TO DISASSEMBLE THIS PART FOR INSPECTION AND THE CORRODED AREA IS NOT VISIBLE WITH THE PART ASSEMBLED.   SEE ATTACHED PICTURES. (TC# 20070723001)
